Alert archive / Montana / High Wind Watches in 2013
High Wind Watch 1, NWS Missoula, MT
NWS Missoula, MT issued this high wind watch at Sep 27, 2013, 2:19 PM MDT for 4 counties in Montana; Lemhi County, Idaho. It took effect at Sep 29, 2013, 12:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Sep 27, 2013, 2:19 PM MDT (20:19 UTC)
- In effect from
- Sep 29, 2013, 12:00 PM MDT
- Expired
- Sep 28, 2013, 2:27 PM MDT
- In force
- Issued by
- NWS Missoula, MT
Counties Lemhi County, ID, Deer Lodge County, MT, Granite County, MT, Powell County, MT, Silver Bow County, MT
The radar
The Missoula radar (KMSX), 127 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 8.3 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1428 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
528 WWUS75 KMSO 272019 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 219 PM MDT FRI SEP 27 2013 ...STRONG WINDS MIXING TO THE SURFACE ON SUNDAY... .A STRONG MID AND UPPER LEVEL JET WILL BE MOVING OVER LEMHI COUNTY AND SOUTHWEST MONTANA ON SUNDAY. THESE STRONG WINDS ARE ANTICIPATED TO MIX TO THE SURFACE POTENTIALLY CAUSING DAMAGE. IDZ010-MTZ007-281200- /O.NEW.KMSO.HW.A.0001.130929T1800Z-130930T0600Z/ EASTERN LEMHI COUNTY-BUTTE/BLACKFOOT REGION- 219 PM MDT FRI SEP 27 2013 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. * IMPACTS/TIMING: SOUTHWEST WINDS WILL INCREASE THROUGH THE DAY ON SUNDAY PEAKING DURING AFTERNOON AND EVENING HOURS. THE STRONGEST WINDS ARE ANTICIPATED IN THE HIGHER TERRAIN...BUT STRONG WINDS WILL IMPACT VALLEY LOCATIONS ESPECIALLY AROUND BUTTE IN MONTANA AND LEADORE IN IDAHO. CROSSWINDS ALONG INTERSTATE 90 AND HIGHWAY 28 WILL CAUSE DANGEROUS DRIVING CONDITIONS ESPECIALLY FOR HIGH PROFILE VEHICLES. * WINDS: SOUTHWEST 20 TO 30 MPH WITH GUSTS 50 MPH POSSIBLE. HIGHER ELEVATIONS COULD SEE GUSTS UP TO 65 MPH. * LOCATIONS IMPACTED INCLUDE...BANNOCK PASS...HIGHWAY 28 TENDOY TO LONE PINE...HIGHWAY 93 LOST TRAIL PASS TO GIBBONSVILLE... LEMHI PASS...SALMON...BUTTE...GEORGETOWN LAKE...HIGHWAY 12 GARRISON TO ELLISTON...MACDONALD PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 50 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
2 follow-up statements
237 WWUS75 KMSO 281004 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 404 AM MDT SAT SEP 28 2013 ...STRONG WINDS TO DEVELOP ON SUNDAY... IDZ010-MTZ007-282100- /O.CON.KMSO.HW.A.0001.130929T1800Z-130930T0600Z/ EASTERN LEMHI COUNTY-BUTTE/BLACKFOOT REGION- 404 AM MDT SAT SEP 28 2013 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. * IMPACTS/TIMING: SOUTHWEST WINDS WILL INCREASE THROUGH THE DAY ON SUNDAY PEAKING DURING AFTERNOON AND EVENING HOURS. THE STRONGEST WINDS ARE ANTICIPATED IN THE HIGHER TERRAIN...BUT STRONG WINDS WILL IMPACT VALLEY LOCATIONS ESPECIALLY AROUND BUTTE IN MONTANA AND LEADORE IN IDAHO. CROSSWINDS ALONG INTERSTATE 90 AND HIGHWAY 28 MAY CREATE DANGEROUS DRIVING CONDITIONS ESPECIALLY FOR HIGH PROFILE VEHICLES. * WINDS: SOUTHWEST 20 TO 30 MPH WITH GUSTS 50 MPH POSSIBLE. GUSTS MAY EXCEED 60 MPH AT HIGH ELEVATIONS. * LOCATIONS IMPACTED INCLUDE...BANNOCK PASS...HIGHWAY 28 TENDOY TO LONE PINE...HIGHWAY 93 LOST TRAIL PASS TO GIBBONSVILLE... LEMHI PASS...SALMON...BUTTE...GEORGETOWN LAKE...HIGHWAY 12 GARRISON TO ELLISTON...MACDONALD PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 50 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
693 WWUS75 KMSO 282027 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 227 PM MDT SAT SEP 28 2013 IDZ010-MTZ007-291200- /O.UPG.KMSO.HW.A.0001.130929T1800Z-130930T0600Z/ /O.NEW.KMSO.HW.W.0002.130929T0300Z-130930T0300Z/ EASTERN LEMHI COUNTY-BUTTE/BLACKFOOT REGION- 227 PM MDT SAT SEP 28 2013 ...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 PM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 PM MDT SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING: WINDS WILL BECOME STRONG OVERNIGHT TONIGHT AND LAST THROUGH LATE SUNDAY MORNING. WINDS WILL RELAX THROUGH SUNDAY EVENING, BUT ARE THEN EXPECTED TO INCREASE ONCE AGAIN EARLY MONDAY AND LAST THROUGH THE DAY. * IMPACTS: DOWNED POWER LINES AND TREES, DISPLACED OR DAMAGED PERSONAL ITEMS LEFT OUTDOORS, AND HIGH PROFILE VEHICLES SUSCEPTIBLE TO STRONG CROSS WINDS ON HIGHWAYS. * WINDS: SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH. GUSTS MAY EXCEED 60 MPH AT HIGH ELEVATIONS. * LOCATIONS IMPACTED INCLUDE...BANNOCK PASS...HIGHWAY 28 TENDOY TO LONE PINE...HIGHWAY 93 LOST TRAIL PASS TO GIBBONSVILLE... LEMHI PASS...SALMON...BUTTE...GEORGETOWN LAKE...HIGHWAY 12 GARRISON TO ELLISTON...MACDONALD PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 50 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ003-005-043-291200- /O.NEW.KMSO.WI.Y.0006.130929T0900Z-130930T0000Z/ FLATHEAD/MISSION VALLEYS-MISSOULA/BITTERROOT VALLEYS- POTOMAC/SEELEY LAKE REGION- 227 PM MDT SAT SEP 28 2013 ...WIND ADVISORY IN EFFECT FROM 3 AM TO 6 PM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 6 PM MDT SUNDAY. * IMPACTS/TIMING: WINDS WILL INCREASE OVERNIGHT AND REMAIN GUSTY THROUGH SUNDAY AFTERNOON. A BRIEF LULL IS EXPECTED SUNDAY EVENING, HOWEVER WINDS WILL LIKELY INCREASE AGAIN MONDAY MORNING. DISPLACED OUTDOOR ITEMS AND BROKEN TREE LIMBS/BRANCHES ARE POSSIBLE. HIGH PROFILE VEHICLES MAY BECOME SUSCEPTIBLE TO CROSS WINDS ON HIGHWAYS. * WINDS: SOUTHWEST 20 TO 25 MPH WITH GUSTS TO 40 MPH. * LOCATIONS IMPACTED INCLUDE...FLATHEAD LAKE...FLATHEAD VALLEY...MISSION VALLEY...POLSON...BITTERROOT VALLEY...MISSOULA... HIGHWAY 200 BONNER TO GREENOUGH...HIGHWAY 83 SEELEY LAKE TO CONDON...I- 90 EAST MISSOULA TO BEARMOUTH PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ007-008-291200- /O.NEW.KMSO.WI.Y.0006.130929T0600Z-130929T1800Z/ OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 127 PM PDT SAT SEP 28 2013 ...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 AM PDT SUNDAY FOR THE CAMAS PRAIRIE...GRANGEVILLE AND HIGHWAY 95... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND ADVISORY FOR THE CAMAS PRAIRIE...GRANGEVILLE AND HIGHWAY 95... WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM PDT SUNDAY. * IMPACTS/TIMING: WINDS WILL STRENGTHEN AND BECOME GUSTY OVERNIGHT, LASTING THROUGH LATE SUNDAY MORNING. DISPLACED OUTDOOR ITEMS, BROKEN TREE LIMBS/BRANCHES ARE POSSIBLE. HIGH PROFILE VEHICLES MAY BECOME SUSCEPTIBLE TO CROSS WINDS ON HIGHWAYS. * WINDS: SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH. * LOCATIONS IMPACTED INCLUDE...CAMAS PRAIRIE...GRANGEVILLE AND VICINITY...HIGHWAY 95 SLATE CREEK TO RIGGINS...WHITE BIRD GRADE PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this high wind watch went out at Sep 27, 3:32 AM MDT, 10 hours 47 minutes earlier.
Area forecast discussion, Sep 27, 3:32 AM MDT, 10 hours 47 minutes before
Area Forecast Discussion National Weather Service Missoula MT 332 AM MDT Fri Sep 27 2013 ...Rain event to impact north central Idaho and northwest Montana this weekend through early next week.... .DISCUSSION...This morning is starting off with cool temperatures and/or fog, otherwise a brief break in precipitation is still expected today. High temperatures will be a warmer and closer to normal, but cloud cover will arrive by the afternoon ahead of the next shortwave. Light rain will develop first in northwest Montana this afternoon, followed by north central Idaho this evening. The shortwave this afternoon and evening will weaken as it passes so rain will only be light. The remnants of typhoon Pabuk will arrive to north central Idaho and western Montana during this weekend. The tropical origins of the weekend weather system means there is a good chance for very high amounts of available moisture to move into the Pacific Northwest. Confidence is further increasing for the very moist flow pattern to produce moderate to heavy rain late Saturday and at least through Sunday in north central Idaho and in northwest Montana. Gusty winds are also of concern under this weekend's weather pattern. The wind forecast is going to be a little tricky since moderate to heavy rain may counteract the amount of wind in many locations. Granite, Powell, Deer Lodge, and Silver Bow counties in Montana, as well as Lemhi County and Grangeville, Idaho have the best opportunity to see gusty winds Saturday afternoon and through Sunday and Monday. Monday will be a very wet day for western Montana and especially central Idaho as the moisture feed continues. The region will remain under the influence of a very broad trough which will cause below average temperatures and unsettled weather most of the week. The best chance for a period of above average temperatures is Thursday or Friday next week. && .AVIATION...Many of the lower valleys on north central Idaho and northwest Montana have fog this morning. Farther south, cloud cover remains from the previous days storm system so terrain will remain obscured through this morning. Any fog that has formed will lift through the morning. The next shortwave trough is already spreading cloud cover and rain to the northwest coast and will arrive to northwest Montana this afternoon. Terrain will become obscured and light rain will develop by this evening. Weekend Forecast: A very moist flow pattern will develop for the coming weekend. North central Idaho and northwest Montana will have low clouds and rain develop through Saturday with very little change through Monday. The rest of the region will have a mix of rain and gusty winds especially by Sunday. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...None. ID...None. && Follow us on Facebook and Twitter! https://www.facebook.com/US.NationalWeatherService.Missoula.gov https://www.twitter.com/NWSMissoula
Hazardous weather outlook, Sep 27, 1:43 PM MDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 143 PM MDT FRI SEP 27 2013 IDZ005>008-MTZ001>004-006-043-281945- NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- KOOTENAI/CABINET REGION-WEST GLACIER REGION- FLATHEAD/MISSION VALLEYS-LOWER CLARK FORK REGION- BITTERROOT/SAPPHIRE MOUNTAINS-POTOMAC/SEELEY LAKE REGION- 143 PM MDT FRI SEP 27 2013 /1243 PM PDT FRI SEP 27 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT RAIN SHOWERS WILL BE MOVING INTO THE REGION TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MODERATE TO HEAVY RAIN WILL BE MOVING INTO NORTHWEST MONTANA LATER TONIGHT THROUGH SATURDAY. THE HEAVY RAIN WILL MOVE INTO NORTH CENTRAL IDAHO BY SUNDAY. THIS PRECIPITATION COULD CAUSE MUD AND ROCK SLIDES WITH SIGNIFICANT SMALL STREAM RISES. SNOW LEVELS WILL BE FALLING SUNDAY INTO MONDAY TO 5000 TO 6000 FEET...WHICH COULD BRING UPWARDS OF A FOOT AND A HALF OF NEW SNOW TO THE HIGHER PEAKS. WINDY CONDITIONS ASSOCIATED WITH THIS SYSTEM COMBINING WITH THE RAIN AND SNOW COULD CAUSE DANGEROUS CONDITIONS IN THE BACK COUNTRY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
High Wind Watches in Montana, 2013High Wind Watches in Idaho, 2013Every high wind watch in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.